Share Facebook
Crohn's Disease Forum » General IBD Discussion » Cant Get Off Prednisone


01-02-2007, 09:29 PM   #1
TammySue62
Senior Member
 
TammySue62's Avatar
 
Join Date: Nov 2006
Location: hamilton, Ontario

My Support Groups:
Cant Get Off Prednisone

Cant get off prednisone. Hello everyone and a happy new year. Its been a couple of months since my last post. Due to these darn fistulas. I have had them for 3-4 months now. They get small after my rmicade and then they slowly get bigger again untill (8 wks) my next time for remicade. Going crazy. Dr. says wait till the new year.Well the new year is here and still have these darn fistuleas. Have appointment to see him on Jan. 19th. Now back to the topic at hand.Just got a little side tracked. My mind (what little i have left)always wonders is that because of the prednisone too. I have been on 10mg every day for the past 5yrs. plus other meds. Cant get any lower then that. I start to get sick. Cant eat ,bad pain,mood swings whole body aches,bad skin rash EXZEMA in my ears elbows private parts muscels ache.Now i have week bones(OSTEPEROIS cant spell that word) you now what I mean.They really hurt in wet,damp,rainy weather. The lower part of my back hurts. The list goes on and on. Some days are good some days are bad.Lately the days have been very bad. This has been going on for several years. Even if i could get off the prednisone i would find it very difficult todeal with the dry skin in those sensitive areas.

Does anyone have any advise for me? ITCHING AWAY IN ONTARIO

TAMMY
01-03-2007, 09:38 PM   #2
steph
Member
 
Join Date: Apr 2006
i had trouble coming off pred too - what i found worked is i tapered by half a pill every too weeks. you could probably try to split them into quaters too if that would be better for you. that way it is such a small amount your body will adjust to it better.
__________________
Steph
01-08-2007, 11:27 AM   #3
Skinsfan1229
 
Your body makes natural steriods, when you take steriods, like prednisone or budesinide(entecort), if you get above 15mg, which like 99 percent of us IBDer's do, then your body STOPS making its own, because there is already a higher level of it in your body, this is why we taper. When you do taper some people have a problem when they get to around 15mg, that most dr's have them have a blood test done to see if their natural steriods have starting releasing again, if they havent then usually you can go back up to 20mg, or 25mg, for a few days even, just enough to get your body making them again. And by the wya this is most common with people on steriods for a pro-lonnged period.
01-08-2007, 02:22 PM   #4
ruthymg
 
sorry to hear you're having a bad time of it. I have had painful fistulas for over 2 years now so I know how you feel. I eventually had surgery to rest my rectum and colon and the fistulas are healing nicely. Have you had surgery or have you just had to remicade and steroids to try and treat them?


Ruth
01-08-2007, 02:42 PM   #5
Nancy Lee
Senior Member
 
Nancy Lee's Avatar
 
Join Date: Nov 2006
Location: Windsor, Ontario
Ah Tammy I'm so sorry you're having a rough time of it.
I remember well trying to get of the prednisone..
it was like taking one step forward and two back..it does take time,
and you have to wean yourself slowly.

Sending healing thoughts your way~Nancy
__________________
Diagnosed Crohn's & Colitis-January 1997.
Divertic.-2008

FaceBook- http://www.facebook.com/home.php#/pr...48&ref=profile

01-11-2007, 09:16 AM   #6
TammySue62
Senior Member
 
TammySue62's Avatar
 
Join Date: Nov 2006
Location: hamilton, Ontario

My Support Groups:
ruthymg said:
sorry to hear you're having a bad time of it. I have had painful fistulas for over 2 years now so I know how you feel. I eventually had surgery to rest my rectum and colon and the fistulas are healing nicely. Have you had surgery or have you just had to remicade and steroids to try and treat them?


Ruth
Thanks Ruth
I have had surgery about 9 yrs ago. Had some of my lg. and sm. intestines cut out. I have had fistulaes before.They are called fissures if you have more then 1. I herd you can get some kind of surgery for these. Is this true?Do they slice them and tie a string like thing from your fistulae to your anus whole until they finish draing? Do you have any more advise on surgery for fissures?
Sitting painfully in Ontario

TAMMY
01-11-2007, 01:18 PM   #7
ruthymg
 
The string thing is called a seton, and I have had 3/4 of them fitted. To be honest they didn't really do much for me at all. They helped the fistulas or fissures drain but as soon as I had a BM which was a little loose, the area swelled right back up again, it was terrible. Also one of them fell out so that one was a waste of time. I eventually had the surgery as the fissures were really bad and not getting any better. My surgeon said that if I didn't have this diversion surgery where I was given a stoma and the bowel resection then I was to expect to have to have surgery within a year or so to have my rectum removed and given a permanent stoma. To me I had no option, I had to try all avenues before having my rectum removed. I am also supposed to be trying the Remicade at some point as thats supposed to be really good as a long term treatment for fistulas, have you tried it yet?
01-16-2007, 11:25 AM   #8
TammySue62
Senior Member
 
TammySue62's Avatar
 
Join Date: Nov 2006
Location: hamilton, Ontario

My Support Groups:
Hi Ruthymg
I am on remicade and have been for years, since IT was first introduced in Canada.It was helping me alot at first. Then after 4wks the draing of the fissures get worse and then the pain starts more in the but and stomache. Wish i could have remicade every 4wks. But the government wont pay for it. So I jst Suffer untill the next infusion. Getting back to the fistulaes. I do recall having 1 seton fitted years ago. Pulling on that string so it could drain more,and it did hurt when I had a bowel movement. This time I have 2 on my but and the DR. says I should have a seton or fistuolgy what ever that means. Do you go in the hospital for that? How long does the seton stay in ? I see my dr. on Jan 19th who he wants me to see a surgeon. They have been bugging me for 3yrs. now to have a illostomy or a permanent stoma, but i am scared too. What is it like having a bag for life? Can you still go on Dates? does the bag get in the way?you no what I am tring to say? If this is to personal just let me no or dont answer the questions. I am very scared to have the bag Does it interfer in your personal lfe. And after the surgury are you still in pain? Do you still have to take meds and Diet? DO you have to take prednizone? I have been on that drug for yrs. Cant seem to get below 2 pills (10 mg).Already had one surgury 10 yrs ago They took out some of my lg. and sm. intestines and the CD just came right back in that same place so that was a waste of time and very painful. My insistion got infected,so iwas down for weeks. I think it was about 12 wks before I was some what normal. That surgury was very painful could hardly walk up and down the stairs,just trying to get out of bad was a chore and painful oh you should no that because you went through it. Thanks for listen to me. Any suggestions or advise you have would be greatly appreciated.



Confussed and in Pain TAMMY
Reply

Crohn's Disease Forum » General IBD Discussion » Cant Get Off Prednisone
Thread Tools


All times are GMT -5. The time now is 05:52 PM.
Copyright 2006-2017 Crohnsforum.com